MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the power module alarmed with red battery.The battery was to be replaced via preventive maintenance.
 
Additional Manufacturer Narrative
There was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the power module backup battery (serial number: (b)(6)) causing a red battery alarm was confirmed.Tech services replaced the backup battery on 22jul2024 and confirmed that the power module functioned as intended after replacement.The backup battery was manufactured on 04jun2021 and expired on 31may2024.The backup battery was scrapped.The root cause for the reported event was determined to be the power module backup battery expiring.Inspection data for the sealed lead acid battery (serial number: (b)(6)) was reviewed and showed the battery passed inspection.The battery expired on 31may2024.Heartmate 3 instructions for use under section 7 ¿alarms and troubleshooting¿ and heartmate power module instructions for use under section 5.0 ¿power module (pm) alarm conditions¿ cover all power module alarms and the actions to take when an alarm occurs.Heartmate 3 instructions for use section 3 "powering the system" and heartmate power module instructions for use under "introduction" explain how to set up the power module for use, including how to install the power module backup battery, and how to use the power module.Heartmate 3 instructions for use section 8 "equipment storage and care" and section f "safety checklists, and heartmate power module instructions for use under "inspection cleaning and maintenance" explain how to care for and clean the power module and provides checklists for performing routine maintenance of the power module.The heartmate 3 patient handbook and the heartmate 3 instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
The battery was replaced via preventive maintenance resolving the alarm.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19862275
Report Number2916596-2024-05070
Device Sequence Number12643190
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(10)GV155206(17)240531
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGV155206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown